ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Back to Search Results |
| Model Number |
1400300-15 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the mildly calcified and mildly tortuous anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional device referenced in b5 is filed under a separate medwatch report number.
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous and 90% stenosed proximal left circumflex coronary artery.Pre-dilatation was performed with the 2.75x15mm trek balloon dilatation catheter (bdc) which was prepared per instructions for use.The bdc was advanced and the balloon was inflated once to 8 atmospheres when a rupture occurred after 5 seconds.Therefore, balloon angioplasty was attempted with a 3.00x15mm nc trek neo bdc; however, when the balloon was inflated once to 10 atmospheres, a rupture occurred after 5 seconds.Additional dilatation was performed with a non-abbott rotablation device and another nc trek bdc was used to continue the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.